Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Tulsa, OK

March 1, 2007Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 4:50 AM CST for Franklin County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 4:50 AM CST (10:50 UTC)
Expired
Mar 1, 2007, 5:26 AM CST
In force
36 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 1:32 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 011051
SVRTSA
ARC047-011145-
/O.NEW.KTSA.SV.W.0022.070301T1050Z-070301T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
450 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 545 AM CST

* AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR BRANCH...MOVING NORTHEAST AT
  50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  DENNING...ALTUS AND WIEDERKEHR VILLAGE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3539 9409 3524 9396 3539 9371 3561 9371

$$
2 follow-up statements
000 
WWUS54 KTSA 011100
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST THU MAR 1 2007

ARC047-011145-
/O.CON.KTSA.SV.W.0022.000000T0000Z-070301T1145Z/
FRANKLIN AR-
500 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST
FOR FRANKLIN COUNTY...

AT 458 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PETER PENDER...
MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MEG...OZARK...
DENNING...ALTUS...ALIX AND WIEDERKEHR VILLAGE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3534 9402 3524 9396 3539 9371 3561 9371

$$
000 
WWUS54 KTSA 011126
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 AM CST THU MAR 1 2007

ARC047-011136-
/O.CAN.KTSA.SV.W.0022.000000T0000Z-070301T1145Z/
FRANKLIN AR-
526 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM.

LAT...LON 3534 9402 3524 9396 3539 9371 3561 9371

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:24 AM CST, 26 minutes earlier.

Area forecast discussion, Mar 1, 4:24 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 1 2007

.MESOSCALE UPDATE...
A SERIES OF SUPERCELLS ARE MOVING ACROSS NORTHWEST
ARKANSAS.  WHILE NOT HIGHLY ORGANIZED...THESE CELLS
HAVE BEEN INCREASING.

THE SUPERCELL IN CARROLL COUNTIES APPEARS THE BEST
ORGANIZED AT THE MOMENT...BUT ALL OF THE CELLS
AHEAD OF THE COLD FRONT WILL NEED TO BE MONITORED
CLOSELY.

A LINE OF STORMS IS MOVING INTO NORTHWEST ARKANSAS.
THESE STORMS WERE ALONG A COLD FRONT THAT CONTINUES
TO ADVANCE ACROSS THE FORECAST AREA.

BETWEEN 6 AND 7AM THE FRONT WILL BE EXITING CARROLL...
MADISON...FRANKLIN AND SEBASTIAN COUNTIES AND WILL
HAVE PREVIOUSLY CLEARED OUR SOUTHEAST OKLAHOMA COUNTIES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Mar 1, 4:42 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
442 AM CST THU MAR 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 AM CST THU MAR 1 2007

...SEVERE WEATHER ENDING EARLY THIS MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS - NON THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=47.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS MORNING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING NORTHWEST ARKANSAS
EARLY THIS MORNING AS A COLD FRONT PUSHES EAST OF THE REGION.

WEST TO NORTHWEST WINDS WILL GUST TO AROUND 3O MPH TODAY RESULTING
IN AN INCREASED FIRE DANGER ACROSS THE REGION AS DRY AIR ALSO
FILTERS INTO THE REGION IN THE WAKE OF THE DEPARTING STORM SYSTEM.
THE FIRE DANGER WILL IMPROVE THIS EVENING AS THE WINDS DIMINISH AND
THE RELATIVE HUMIDITIES INCREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS
NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WESTERLY WINDS OF AROUND 20 MPH WILL PREVAIL THROUGH THE DAY ON FRIDAY
RESULTING IN A VERY HIGH FIRE DANGER AS AFTERNOON RELATIVE HUMIDITY
VALUES DROP TO AROUND 30 PERCENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 1, 4:08 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     HAIL             EXCELSIOR               35.20N 94.31W
03/01/2007  E0.88 INCH       SEBASTIAN          AR   EMERGENCY MNGR

&&

NMK
Local storm report, Mar 1, 4:11 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
411 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     HAIL             GREENWOOD               35.22N 94.26W
03/01/2007  E0.88 INCH       SEBASTIAN          AR   EMERGENCY MNGR

&&

NMK
Local storm report, Mar 1, 4:18 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             3 NE MULBERRY           35.53N 94.01W
03/01/2007  E0.88 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

NMK
Local storm report, Mar 1, 4:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
425 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     HAIL             BELLA VISTA             36.43N 94.23W
03/01/2007  E0.88 INCH       BENTON             AR   EMERGENCY MNGR

&&

SFP
Local storm report, Mar 1, 4:26 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     HAIL             10 N OZARK              35.63N 93.83W
03/01/2007  E0.75 INCH       FRANKLIN           AR   AMATEUR RADIO

&&

NMK
Local storm report, Mar 1, 4:27 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
427 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     HAIL             10 N OZARK              35.63N 93.83W
03/01/2007  E0.75 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:30 AM CSTSevere Thunderstorm WarningTSABenton41 min
Mar 1, 3:00 AM CSTSevere Thunderstorm WarningTSAWashington45 min
Mar 1, 3:27 AM CSTTornado WarningTSACrawford, Sebastian48 min
Mar 1, 3:40 AM CSTSevere Thunderstorm WarningTSABenton80 min
Mar 1, 3:47 AM CSTTornado WarningTSAFranklin58 min
Mar 1, 4:03 AM CSTSevere Thunderstorm WarningTSACarroll, Madison57 min
Mar 1, 4:08 AM CSTSevere Thunderstorm WarningTSASebastian24 min
Mar 1, 4:13 AM CSTTornado WarningTSACarroll28 min
Mar 1, 4:44 AM CSTSevere Thunderstorm WarningTSAWashington21 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.